Doxy Questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Nvrbeenbit
New Member


Date Joined Oct 2008
Total Posts : 2
   Posted 10/8/2008 11:24 AM (GMT -6)   
I was diagnosed a few weeks ago. PCP put me on the standard 100mg 2x day for 21 days.  Went to LLMD and he upped the dosage to 400mg doxy 2x day and 200mg Plaquenil 2x day. 
 
I've been slowly upping the doxy the past few days to make sure I adjust - doing 100mg 3x (9am, 3pm and 9pm) with the plaquenil in the am and at night.  Now I want to up to 400mg but am worried about my stomach taking 2 pills at once along with the plaquenil.
 
Is there any difference if I take 4 pills evenly spaced throughout the day rather than taking the 2 at once? 
 
Also, I'm reading about not taking with dairy. LLMD did not mention this and am wondering if my morning cup of coffee with milk or the piece of cheese on my sandwich constitutes enough dairy to screw up absorption?
 
Thanks in advance for your help. This forum is great and really informative.
 
Jenny

skigal
Regular Member


Date Joined Mar 2008
Total Posts : 79
   Posted 10/8/2008 12:18 PM (GMT -6)   
I don't have any experience with plaquenil so maybe someone else can help u with that. I'm sure u already know to take plenty of probiotics with the doxy & plaq (not together, space it 2 hrs before or after). You're going to have a hard time trying to space 100mg out 4x day. I think u need to take 200 mg 2x day. You should definately eat with this med as it will trash your stomach (no dairy tho). Doxy is a pain because of the dairy & spacing issues, otherwise its a pretty good abx for some.

Nvrbeenbit
New Member


Date Joined Oct 2008
Total Posts : 2
   Posted 10/8/2008 2:34 PM (GMT -6)   
Thanks for the reply. I'll give the 2 pills at once a try tomorrow.

So, some milk in my coffee at breakfast could really interfere with absorption? I don't believe the insert I got with the meds from CVS mentioned dairy - only vitamins, iron etc.

I wanna do this right but I need my coffee in the am!

goodoldtimes
Regular Member


Date Joined Mar 2008
Total Posts : 96
   Posted 10/8/2008 3:19 PM (GMT -6)   

hi,

You'd better take the doxy twice a day 200 mg. It's more effective than 4 times a day 100 mg.

Yes, be sure you eat something with it and take no dairy with it. (I gave up my morning coffee...). Also be aware you can't lay down until at least 30 minutes after taking Doxy.

Take care!


skigal
Regular Member


Date Joined Mar 2008
Total Posts : 79
   Posted 10/8/2008 6:10 PM (GMT -6)   
Just drink your coffee & milk early in the am, wait 2-3 hrs & take your meds :-).

ticker
Veteran Member


Date Joined Feb 2003
Total Posts : 9208
   Posted 10/8/2008 7:55 PM (GMT -6)   

Hi Jenny, welcome to the board!

How long do you think you have had Lyme?  I believe it is best to take Doxy twice a day.  Taking it fewer times also makes it easier  to avoid interactions. 

There are some important tips to know about taking Doxy.  Do not have any dairy, iron, or magnesium products within two hours of taking the Doxy or it will not be absorbed properly.  Sorry, but this includes cheese and milk.  You can have them two hours apart from the meds.  The Coffemate liquid non-dairy creamer is not too bad.  It is in the dairy aisle.  If the Doxy makes you nauseous, eat something substantial and non-dairy before taking it.  What helped me was to have a sandwich with some kind of protein.  Avoid the sun. You can get a severe burn in minutes even when wearing sunscreen.  Do not lay down for at least one hour after taking it or you can ulcerate your esophagus.  This is very painful.  Drink a full glass of water when you take it for the same reason.

Whenever you take antibiotics, make sure you take high-quality acidophilus capsules at least two hours apart from the antibiotics.  They replace the good bacteria and help prevent yeast overgrowth.  The best kind to get are refrigerated and have a high culture count.  Most healthfood stores have them.

Below is a Lyme symptom list.  You can have any combination of symptoms. 

Unexplained fevers, sweats, chills, or flushing
Unexplained weight change--loss or gain
Fatigue, tiredness, poor stamina
Unexplained hair loss
Swollen glands
Sore throat
Testicular pain/pelvic pain
Unexplained menstrual irregularity
Unexplained milk production: breast pain
Irritable bladder or bladder dysfunction
Sexual dysfunction or loss of libido
Upset stomach
Change in bowel function-constipation, diarrhea
Chest pain or rib soreness
Shortness of breath, cough
Heart palpitations, pulse skips, heart block
Any history of a heart murmur or valve prolapse?
Joint pain or swelling
Stiffness of the joints, neck, or back
Muscle pain or cramps
Twitching of the face or other muscles
Headache
Neck creeks and cracks, neck stiffness, neck pain
Tingling, numbness, burning or stabbing sensations, shooting pains
Facial paralysis (Bell's Palsy)
Eyes/Vision: double, blurry, increased floaters, light sensitivity
Ears/Hearing: buzzing, ringing, ear pain, sound sensitivity
lncreased motion sickness, vertigo, poor balance
Lightheadedness, wooziness
Tremor
Confusion, difficulty in thinking
Difficulty with concentration, reading
Forgetfulness, poor short term memory
Disorientation: getting lost, going to wrong places
Difficulty with speech or writing
Mood swings, irritability, depression
Disturbed sleep-too much, too little, early awakening
Exaggerated symptoms or worse hangover from alcohol

It is very important to see a knowledgeable doctor.  No test is completely reliable and results can vary by lab. Most people test negative early in the infection.  Besides Lyme, ticks can also transmit several co-infections including Babesiosis, two types of Ehrlichiosis (HME & HGE), Bartonella, and Mycoplasma.  Many people who have Lyme are co-infected.  It may affect treatment choice and progress.  It is important to be tested for these by a Lyme reputable lab such as IgeneX in Palo Alto, CA.  Have you been tested for these? 

Be aware of the Jarisch-Herxheimer Reaction (herx).  Often, when people who have Lyme take antibiotics their symptoms get worse or they get new ones.  When the antibiotics kill the bacteria, toxins are released making them feel worse.  It can be scary when it happens, but it is a sign the antibiotics are working.  Although this reaction can vary individually, many people experience this at the beginning of treatment and every three to four weeks.  

During treatment, it is good to document your symptoms daily.  One way to do this is to list the three main symptoms you have each day with a numerical rating of their severity from 1-10.  Over time when you review this, you can see when your herxes occur and how you are responding to the meds.

It is also important to learn as much as possible.  I recommend reading Dr. Joseph Burrascano's 2005 Diagnostic Hints and Treatment Guidelines For Lyme and Other Tick Borne Illnesses at http://www.ilads.org/burrascano_0905.html  He is one of the top Lyme doctors in the country, and many Lyme doctors follow his protocols.  He also lists diet, supplement, and exercise recommendations.  I also recommend the book "Everything You Need To Know about Lyme Disease Second Edition" by Karen Vanderhoof-Forschner and "The Lyme Disease Solution" by Kennth B. Singleton MD.  

Good luck with your treatment!


New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 28, 2017 10:06 AM (GMT -6)
There are a total of 2,832,039 posts in 310,852 threads.
View Active Threads


Who's Online
This forum has 152906 registered members. Please welcome our newest member, Don1986.
430 Guest(s), 18 Registered Member(s) are currently online.  Details
Rose27, Milocat, sheepguy, Wings of Eagles, RedLabel, Astronut, running wild, Michael_T, Bucko, summer16, Scaredy Cat, Octobrsky13, Traveler, FredRoberts, ItsAlwaysSomething, Bob656, Tall Allen, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer